What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 3, 5:12 PM CST, 3 minutes earlier.
Area forecast discussion, May 3, 5:12 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
612 PM CDT Thu May 3 2018
.AVIATION...
Persistent broken line of showers with embedded thunderstorms
continue to affect the TYR and TXK terminals attm. Storm movement
is more north than east so confidence is not real strong on this
activity moving into our remaining terminals this evening into the
overnight hours despite what the HRRR and NAM12 output suggests.
For that reason, have left out any mention of weather in our
remaining terminals until near or after sunrise on Friday. A cold
front will be moving into our region from the north and west with
additional showers and thunderstorms likely developing along and
ahead of this frontal boundary. MVFR ceilings/VSBYS will be
possible with what convection is currently ongoing with
occasional IFR ceilings and VSBYS as well. Otherwise, we should
see a return to MVFR ceilings areawide later tonight ahead of the
convection into the predawn hours on Friday with these ceilings
slowly rising to near VFR conditions outside broken convection on
Friday. Have also added a wind shift from southerly to
northwesterly during the daytime hours across our terminal
locations to account for the frontal passage.
13
&&
.PREV DISCUSSION... /issued 400 PM CDT Thu May 3 2018/
SHORT TERM.../Tonight through Friday night/
A large disparity in weather conditions across the region this
afternoon as showers and thunderstorms are ongoing across the NW
sections of our CWA, generally along and north of a line from TYR
to TXK to LIT. This activity is still producing some small linear
structures with the broken line of convection, but so far nothing
has really stood out as far as any severe storms are concerned.
That threat appears to have mostly diminished with the convection
earlier in the day having already tapped into the more unstable
air mass which was in place prior to this afternoon. Therefore,
have not included severe wording in tonight's forecast for these
NW locations. Farther south and east, expect cloudy skies but not
much in the way of convection with mainly spotty showers and a
stray thunderstorm possible. Overnight lows will once again only
manage to drop into the upper 60s to lower 70s with the abundance
of cloud cover and warm air advection continuing through Friday.
During the day on Friday, the upper trough responsible for these
showers and storms will lift farther NE into the mid-section of
the country and nudge a cold front south into our region Friday
through Friday night. This front will further enhance convection
through the remainder of the short term forecast period, but the
severe threat looks to be very minimal at this point with meager
instability in place ahead of the front. Convection will gradually
spread from NW to SE through the day and into the overnight hours
with the cold front eventually clearing the region near daybreak
Saturday morning. However, post-frontal convection will still
persist through the end of the short term forecast period.
19
LONG TERM.../Saturday through Thursday/
Upper-level trough across the region to bring scattered showers
and thunderstorms to southern Arkansas and northeast Louisiana on
Saturday. Conditions to improve on Sunday as upper-level ridge and
northwest flow become better established across the region.
Temperatures through early next week to range from highs in the
mid 80s to lows in the lower 60s.
Surface and upper ridge to shift east across the Appalachians on
Tuesday allowing for a return flow of gulf moisture across the
ArkLaTex. A weak upper-level trough will bring a slight chance of
showers and thunderstorms to portions of southeast Oklahoma and
southern Arkansas on Wednesday. Otherwise, temperatures to range
from highs in the mid 80s to lows in the low to mid 60s during the
middle of next week. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 77 62 80 / 20 70 60 20
MLU 67 80 64 79 / 10 40 70 40
DEQ 68 73 56 82 / 60 50 20 10
TXK 69 72 58 78 / 50 50 30 10
ELD 69 77 60 79 / 20 40 60 20
TYR 70 74 59 80 / 30 80 40 10
GGG 69 74 60 80 / 30 80 60 10
LFK 70 80 62 80 / 10 80 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/19/13
Hazardous weather outlook, May 3, 11:07 AM CST, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1207 PM CDT Thu May 3 2018
ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-041715-
Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-
Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-
1207 PM CDT Thu May 3 2018
This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana and east
Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated showers and thunderstorms are possible, mainly late
tonight. However, no hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A slow moving upper level trough out to our west will result in a
gradually increasing chance of showers and thunderstorms on
Friday. A weak cold front will providing a better focus for
additional coverage of more widespread thunderstorm activity by
Friday night. The cold front will gradually shift on through the
area during Saturday with the threat of showers and thunderstorms
decreasing for the latter half of the weekend.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.
ARZ061-071-072-LAZ001-002-TXZ126-137-138-149>151-041715-
Nevada-Lafayette-Columbia-Caddo-Bossier-Marion-Gregg-Harrison-
Cherokee-Rusk-Panola-
1207 PM CDT Thu May 3 2018
This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated to possibly scattered showers and thunderstorms possible,
mainly late this afternoon and tonight. Although strong gusty
winds and isolated small hail may occur in stronger storms, no
widespread severe weather is expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A slow moving upper level trough out to our west will result in a
gradually increasing chance of showers and thunderstorms Friday
through Friday night. A weak cold front will gradually shift on
through the area during Saturday with the threat of showers and
thunderstorms decreasing for the latter half of the weekend.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters, is not anticipated through tonight.
ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-
041715-
Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith-
1207 PM CDT Thu May 3 2018
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered showers and thunderstorms are expected this afternoon
through tonight. Large hail and strong to damaging winds may occur
in stronger storms. Isolated tornadoes are possible, but remain
more of a remote threat at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
A slow moving upper level trough out to our west will result a
continued chance of showers and thunderstorms Friday through
Friday night, but with a decreased threat for strong to severe
storms. A weak cold front will gradually shift on through the
area during Saturday with the threat of showers and thunderstorms
decreasing for the latter half of the weekend.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators and storm spotters may possibly be needed late this
afternoon through much of tonight.
19
In the hours before
Special weather statement, May 3, 12:13 PM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
113 PM CDT THU MAY 3 2018
TXZ108>110-124-125-136-031900-
Upshur TX-Smith TX-Camp TX-Wood TX-Franklin TX-Titus TX-
113 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...FRANKLIN...
WOOD...NORTHWESTERN UPSHUR...TITUS AND CAMP COUNTIES UNTIL 200 PM
CDT...
At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Hagansport to 9 miles northwest
of Mount Vernon to near Como to near Pleasant Grove to Golden to 6
miles north of Van. Movement was northeast at 55 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Mount Pleasant, Mineola, Pittsburg, Winnsboro, Leesburg, Hagansport,
Mount Vernon, Quitman, Cookville, Scroggins, Pleasant Grove,
Hainesville, Golden, Wilkerson, Newsome, Purley, Cason, Winfield,
Talco and Midway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9550 3296 9531 3337 9531 3338 9530
3337 9524 3340 9510 3338 9505 3340 9495
3339 9491 3340 9488 3338 9486 3338 9482
3300 9482 3283 9491 3257 9559 3269 9559
3270 9561
TIME...MOT...LOC 1812Z 241DEG 48KT 3335 9535 3324 9537 3310 9541 3292
9548 3274 9555 3261 9562
19Special weather statement, May 3, 12:29 PM CST, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
129 PM CDT THU MAY 3 2018
ARZ050-051-059-031915-
Howard AR-Sevier AR-Little River AR-
129 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...SEVIER
AND HOWARD COUNTIES UNTIL 215 PM CDT...
At 129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gillham to near Horatio to Arkinda.
Movement was east northeast at 40 mph.
Strong winds of 40 to 45 mph will be possible with these storms.
Locations impacted include...
De Queen, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
Umpire, Lockesburg, Wilton, Winthrop, Gillham, Ben Lomond, Corinth,
Center Point, Athens, Oak Grove, Silver Ridge, Geneva, Central and
Muddy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3427 9394 3426 9392 3419 9392 3418 9382
3397 9382 3375 9396 3372 9448 3392 9437
3419 9446 3419 9425 3427 9424 3435 9397
3435 9394
TIME...MOT...LOC 1828Z 253DEG 37KT 3416 9437 3394 9430 3376 9446
15Special weather statement, May 3, 4:09 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 PM CDT THU MAY 3 2018
TXZ108-110-124-125-136-032315-
Upshur TX-Smith TX-Camp TX-Wood TX-Franklin TX-
509 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHERN
FRANKLIN...WOOD...NORTHWESTERN UPSHUR AND SOUTHWESTERN CAMP COUNTIES
UNTIL 615 PM CDT...
At 508 PM CDT, emergency management for Wood county reported strong
thunderstorms along a line extending from Alba to Mineola to 6 miles
east of Van. Movement was northeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Mineola, Winnsboro, Leesburg, Lindale, Quitman, Hawkins, Rosewood,
Hoard, Scroggins, Pleasant Grove, Newsome, Hainesville, Golden,
Forest Hill, Alba, Perryville, Carroll, Cypress and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9544 3296 9531 3304 9531 3311 9518
3304 9513 3303 9511 3291 9499 3264 9508
3243 9554 3248 9559 3263 9554 3275 9564
3285 9565
TIME...MOT...LOC 2208Z 240DEG 41KT 3280 9558 3268 9547 3250 9553
24Local storm report, May 3, 4:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG ALBA 32.79N 95.64W
05/03/2018 WOOD TX PUBLIC
DAMAGING WIND ROLLED AN EMPTY HORSE TRAILER
INTO A TREE. TREES DOWN AND NUMEROUS LARGE
LIMBS DOWN.
&&
24Special weather statement, May 3, 4:48 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
548 PM CDT THU MAY 3 2018
ARZ059-060-070-071-TXZ097-112-032345-
Hempstead AR-Lafayette AR-Little River AR-Miller AR-Cass TX-Bowie TX-
548 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
SOUTHERN HEMPSTEAD...MILLER...NORTH CENTRAL LAFAYETTE...NORTHEASTERN
CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 645 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ogden to 6 miles northeast of Queen City.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, Wake Village, Lewisville, Queen City, Fouke,
Perrytown, Garland, Fulton, Washington, Ogden, Mandeville, Genoa,
Mount Pleasant, Domino, McNab, Patmos, Oakhaven, Pleasant Hill and
Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3386 9350 3333 9358 3314 9418 3362 9406
TIME...MOT...LOC 2247Z 253DEG 37KT 3357 9401 3324 9410
24
Special weather statement, May 3, 5:09 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
609 PM CDT THU MAY 3 2018
TXZ109>111-125-040000-
Upshur TX-Camp TX-Morris TX-Titus TX-
609 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UPSHUR...SOUTHERN
MORRIS...SOUTHEASTERN TITUS AND SOUTHERN CAMP COUNTIES UNTIL 700 PM
CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Rosewood, or 9 miles southeast of Leesburg, moving
east northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gilmer, Pittsburg, Daingerfield, Lone Star, Ore City, Rosewood,
Cason, Jenkins, Cedar Springs, Midway, Holly Springs, Lafayette,
Center Point and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9510 3311 9466 3288 9466 3288 9471
3284 9470 3284 9467 3282 9470 3280 9470
3270 9508
TIME...MOT...LOC 2309Z 250DEG 27KT 3286 9502
24